Discussions By Condition: Skin conditions

Lumpy facial swelling, rash; recurrent

Posted In: Skin conditions 0 Replies
  • Posted By: Sharon66
  • May 17, 2008
  • 03:42 PM

A few years ago (6-7) I was twice treated for some sort of reaction that caused my face to itch and swell, including a lumpy rash. I was also quite ill, felt feverish, had no appetite, etc. and it lasted for about a week. Each time I was given oral prednisone. The second time, the initial steroids didn't help and the dosage had to be increased before it finally cleared.
So, now It's happened again and again twice. About six months ago, the same symptoms, except I also had a very fine rash on my quite swollen lips. That time, I attributed it to an allergy I already knew I had to mangoes. About 2 weeks ago, this same thing recurred, but I have no idea what might have caused it. Red swollen, lumpy, itchy face.. even in my nostrils and ear canals. Fine rash on my lips. Swollen, itchy eyelids. In addition, I developed some sensitive little bumps on the palms of my hands, and a very red rash on both ring fingers, though I wasn't wearing rings. The finger rashes became very red, and then scaly with white patches.. and the remnants of that part of the rash is still present. This last 2 times the only medical treatment available to me was emergency room, so I didn't see an MD. Both times, I felt very very ill.
I've searched all over the web and nothing I find seems to fit this recurring condition. I'm scared it will happen again. I will have medical insurance starting in June. I'm 66.
Any help? Ideas what this might be?

Reply Flag this Discussion
Thanks! A moderator will review your post and it will be live within the next 24 hours.

Signs of a Psoriasis Flare

Know the five types of psoriasis and how to spot flares.

How Diabetes Medications Affect Your Appetite

Newer diabetes treatments can suppress appetite and aid weight loss.

What to Do For Dry Mouth

Try these tips to get your salivary glands back into action.

The Painkiller – Constipation Connection

Constipation is a common side effect of opioid and narcotic pain medicines.

9 Signs of Sensitive Skin

Is it sensitive skin or something else?